zbMATH — the first resource for mathematics

Stochastic mathematical programs with equilibrium constraints. (English) Zbl 0937.90076
Summary: We introduce stochastic mathematical programs with equilibrium constraints (SMPEC), which generalize MPEC models by explicitly incorporating possible uncertainties in the problem data to obtain robust solutions to hierarchical problems. For this problem, we establish results on the existence of solutions, and on the convexity and directional differentiability of the implicit upper-level objective function, both for continuously and discretely distributed probability distributions. In so doing, we establish links between SMPEC models and two-stage stochastic programs with recourse. We also discuss basic parallel iterative algorithms for discretely distributed SMPEC problems.

90C15 Stochastic programming
47J20 Variational and other types of inequalities involving nonlinear operators (general)
49J40 Variational inequalities
Full Text: DOI
[1] J.R. Birge, X. Chen, L. Qi, Z. Wei, A stochastic Newton method for stochastic quadratic programs with recourse, Technical Report, Department of Industrial and Operations Engineering, University of Michigan, Ann Arbor, MI, 1995.
[2] J.R. Birge, F. Louveaux, Stochastic Programming, Springer, New York, NY, 1997. · Zbl 0892.90142
[3] S. Christiansen, M. Patriksson, L. Wynter, Stochastic bilevel programming in structural optimization, Technical Report, PRISM, Computer Science Department, Universit√© de Versailles, Versailles, France, 1999, submitted for publication. · Zbl 0937.90076
[4] Facchinei, F.; Jiang, H.; Qi, L., A smoothing method for mathematical programs with equilibrium constraints, Math. programming, 85, 107-134, (1999) · Zbl 0959.65079
[5] Facchinei, F.; Soares, J., A new merit function for nonlinear complementarity problems and a related algorithm, SIAM J. optim., 7, 225-247, (1997) · Zbl 0873.90096
[6] A.V. Fiacco, Optimal value continuity and differential stability bounds under the Mangasarian-Fromovitz constraint qualification, in: A.V. Fiacco (Ed.), Mathematical Programming with Data Perturbations II, Marcel Dekker, New York, NY, 1983, pp. 65-90. · Zbl 0519.90087
[7] Geoffrion, A.M., Elements of large-scale mathematical programming, Management sci., 16, 652-691, (1970) · Zbl 0209.22801
[8] Hansen, P.; Jaumard, B.; Savard, G., New branch-and-bound rules for linear bilevel programming, SIAM J. scientific statist. comput., 13, 1194-1217, (1992) · Zbl 0760.65063
[9] Harker, P.T.; Choi, S.-C., A penalty function approach for mathematical programs with variational inequality constraints, Inform. decision technol., 17, 41-50, (1991) · Zbl 0732.90075
[10] Higle, J.L.; Sen, S., Stochastic decomposition: an algorithm for two stage linear programs with recourse, Math. oper. res., 16, 650-669, (1991) · Zbl 0746.90045
[11] Hogan, W.W., Directional derivatives for extremal-value functions with applications to the completely convex case, Oper. res., 21, 188-209, (1973) · Zbl 0278.90062
[12] Larsson, T.; Patriksson, M., A class of gap functions for variational inequalities, Math. programming, 64, 53-79, (1994) · Zbl 0819.65101
[13] Z.-Q. Luo, J.-S. Pang, D. Ralph, Mathematical Programs with Equilibrium Constraints, Cambridge University Press, Cambridge, UK, 1996.
[14] Marcotte, P., Network design problem with congestion effects: A case of bilevel programming, Math. programming, 34, 142-162, (1986) · Zbl 0604.90053
[15] Marcotte, P.; Zhu, D., Exact and inexact penalty methods for the generalized bilevel programming problem, Math. programming, 74, 141-157, (1996) · Zbl 0855.90120
[16] K. Marti (Ed.), Structural reliability and stochastic structural optimization, (special issue) Math. Methods Oper. Res. 46(3) (1997).
[17] Outrata, J.; Zowe, J., A numerical approach to optimization problems with variational inequality constraints, Math. programming, 68, 105-130, (1995) · Zbl 0835.90093
[18] Robinson, S.M., Strongly regular generalized equations, Math. oper. res., 5, 43-62, (1980) · Zbl 0437.90094
[19] Robinson, S.M., An implicit-function theorem for a class of nonsmooth functions, Math. oper. res., 16, 282-309, (1991) · Zbl 0746.46039
[20] Rockafellar, R.T.; Wets, R.J.-B., A Lagrangian finite generation technique for solving linear-quadratic problems in stochastic programming, Math. programming study, 28, 63-93, (1986) · Zbl 0599.90090
[21] K. Shimizu, Y. Ishizuka, J. Bard, Nondifferentiable and Two-Level Mathematical Programming, Kluwer Academic Publishers, Boston, MA, 1997. · Zbl 0878.90088
[22] R.J.-B. Wets, Stochastic programming, in: Handbooks in Operations Research and Management Science, G.L. Nemhauser, A.H.G. Rinnooy Kan, M.J. Todd (Eds.), Optimization, Vol. 1, North-Holland, Amsterdam, 1989, pp. 573-629 (Chapter VIII).
[23] Zhang, R., Problems of hierarchical optimization in finite dimension, SIAM J. optim., 4, 521-536, (1994) · Zbl 0819.90107
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.